What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 14, 3:42 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 14, 3:42 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
442 PM EDT Sat Jun 14 2025
.SYNOPSIS...
A frontal boundary across the Maryland eastern shore will slowly
drop south as a backdoor cold front overnight and Sunday. This
pattern will keep unsettled conditions in place through the
weekend, with additional rounds of heavy rain likely. An upper
level ridge expands northward by the middle of next week, bringing
hot weather with lower rain chances.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 400 PM EDT Saturday...
Key Messages:
- A Flood Watch remain in effect for most of our VA counties
through late tonight.
- A Marginal Severe Risk is in effect for VA-MD zones.
- Additional rounds of heavy rain and a Marginal SVR Risk
continue Sunday, mainly along/S of I-64.
The latest WX analysis indicates ~1025 mb sfc high pressure off
the New England coast, with ~1012 mb sfc low pressure centered
across southern IL/IN, with a sfc trough and associated
stationary front extending east through the OH Valley into the
northern mid- Atlantic region. Aloft, a rather deep trough is
nearly co- located with the sfc low, with broad upper level
ridging from the eastern Gulf to the Bahamas. The result is a
moist W-SW flow aloft locally, which allowed the front to move
just to the N of the MD eastern shore last night. The frontal
boundary has dropped south into the MD eastern shore this aftn,
with winds now out of the NE. Latest satellite imagery and radar
shows that some scattered showers/storms are pushing into
central and southern VA, just south of the front. Temperatures
have risen to the upper 80s/lower 90s south of the front, but
have fallen into the 70s at the coast of the eastern shore.
Dew pts generally in the low- mid 70s area-wide. Current mesoanalysis
indicates sfc-based CAPE values >3000 J/Kg W of Ches Bay, which
much lower values to the NE (Along with some CIN into the ern
shore). High PW values of >2.0" are in place from about RIC and
pts SE. Expect showers and tstms to become widespread over the
next few hrs over most of the area (with somewhat lower PoPs
over the ern shore and in NE NC). Heavy rain/flash flooding will
be the primary concern into tonight. A Slight ERO is in place
for nearly the entire CWA, but the greatest threat will probably
align somewhere along the I-64 corridor, especially from about
21Z through midnight where training cells will become possible
along and S of the front. The 12Z HREF 3"/3 hr neighborhood
probabilities continue to show the greatest potential roughly
along the I-64 corridor through midnight.
A Marginal SVR risk is also in place, mainly for our VA
counties. Weak mid level lapse rates (5 to 5.5C/Km) and a very
saturated warm/moist airmass suggest hail would require some
excessively tall storms today, so overall, wind is the most
likely threat with the strongest storms. Would anticipate the
SVR threat to drop off fairly rapidly after sunset. Shear is on
average ~25kt in NC (where only Gen Thunder is in place) to
around 30kt elsewhere (locally higher N). PoPs gradually
diminish overnight with lows in the mid 60s NE and in the upper
60s to lower 70s elsewhere.
The front is expected to stall in the vicinity of south central
VA and NE NC Sunday (but exactly where is uncertain). Nevertheless,
expect more unsettled weather and additional heavy rain. The
moist airmass will continue with PW values above 2"+ across much
of the area. Total QPF values are 2-3" for much of the area
through Sunday evening. With the scattered nature of the storms,
locally higher amounts are possible. The likely timing of the
rainfall will be in the afternoon to evening again. An additional
Flood Watch may be needed for southern VA and possibly portions
of NE NC. This will also be dependent on how rainfall totals
evolve through tonight. A Marginal SVR Risk is in effect for the
majority of the area on Sunday, given slightly stronger flow
aloft, though the northern extent is somewhat uncertain as a
result of cooler more stable easterly flow. The best chances for
heavy rain and some severe WX Sunday will be along and S/SW of
I-64. High Sunday will show a fairly large gradient, ranging
from the lower 70s MD eastern shore, to the mid-upper 80s for
portions of south central VA and NE NC.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 430 PM EDT Saturday...
Key Messages:
- Remaining unsettled Monday-Tuesday.
Unsettled weather will continue Monday, and even into Tuesday,
PoPs still mainly 50-60% across the region (well above climo).
Areas along and S/SW of I-64 are in a MArginal ERO Monday, given
the frontal boundary still quasi stationary over the region with
additional shortwaves moving through the westerly flow aloft.
Highs Monday will be below avg, generally in the 70s for northern
and central zones, with low-mid 80s across the south. With an
upper trough still off to our W on Tuesday, additional showers/tstms
are again expected, with high chc to likely PoPs once again. It
will tend to turn warmer Tuesday with highs in the 80s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 430 PM EDT Saturday...
Key Message:
- Shower/storm chances drop off to near climo, with temperatures
trending back above normal by mid to late week.
Upper level ridging over the SE US coast will expand north into
the local area, bringing near-climo precip, and hot temperatures
Wed and Thursday. Model 850 mb temperatures rise to 18-19C
Thursday, which would support highs into the low- mid 90s Along
with continued moderate to high humidity). Thursday will likely
see heat indices above 100F, possibly close to headlines in the
SE (though this is several days out so confidence is not high).
The next upper level trough should push a cold front into the
area late Thursday, bringing scattered showers/tstms. Fri-Sat
currently looks drier (low PoPs and lower humidity), but still
very warm with highs in the upper 80s to low 90s.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
As of 200 PM EDT Saturday...
Mainly VFR conditions at the terminals to start the TAFs, but
showers/tstms become more widespread after 20Z, as a front
slowly drops south into the area. Have TEMPO and PROB30 groups
to cover tstms which are primarily between 21Z-03Z, followed by
deteriorating CIGs overnight even as the rain starts to
diminish. IFR conditions are likely to develop for all sites but
ECG between 06-12Z/Sunday. Slowly improving conditions later
Sunday morning, but additional showers are expected Sunday
afternoon/evening. Tstms will again be possible, except at SBY
where cooler onshore flow will be more conducive to SHRA.
Outlook: Scattered to numerous, mainly aftn/evening showers/tstms
are again expected Monday, bringing localized flight restrictions
in heavy rain and gusty winds. Rain chances remain a bit
elevated Tue, then diminish Wed.
&&
.MARINE...
As of 340 PM EDT Saturday...
Key Message:
- Relatively benign across the marine area into next week outside of
convection.
A cold front has been nearly stationary just N of the area and
will gradually shift south tonight and Sunday. Sub- SCA
conditions prevail with benign marine conditions. Seas are
between 2 to 3 ft, with 1 ft waves in the Bay. SW winds are
5-10kt over much of the area, with 10-15kt off the coast of the
MD Eastern Shore N of the front. As the front drops south
tonight, E-NE winds develop, gradually shifting south with time
by later Sunday. Seas are expected to build to ~3 ft (building
to 3-4 ft over the waters N of Parramore Island in building SE
swell). Showers and thunderstorms are likely across the waters
today, with SMWs possible to handle any strong winds. The front
gradually washes out next week, with a more S/SW flow again by
Tuesday, with sub- SCA conditions continuing.
Rip currents are expected to remain low today, then moderate N and
low S for Sunday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Flood Watch until 2 AM EDT Sunday for VAZ048-060>062-064-
067>069-075>078-080>086-088>090-092-093-095>100-509>525.
MARINE...None.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...KMC/LKB
LONG TERM...KMC/LKB
AVIATION...LKB
MARINE...AC/KMCIn the hours before
Special weather statement, Jun 14, 4:33 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Wakefield VA
533 PM EDT Sat Jun 14 2025
VAZ080-081-088-142215-
Prince George VA-Dinwiddie VA-Sussex VA-
533 PM EDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PRINCE GEORGE...
WEST CENTRAL SUSSEX AND SOUTHEASTERN DINWIDDIE COUNTIES THROUGH 615
PM EDT...
At 533 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dewitt, or near Dinwiddie, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Carson around 555 PM EDT.
Stony Creek around 600 PM EDT.
Other locations impacted by this storm include Wharfs Store,
Butterworth, and Reams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3698 7772 3706 7770 3714 7736 3693 7736
TIME...MOT...LOC 2133Z 264DEG 15KT 3699 7759
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ButnerSpecial weather statement, Jun 14, 4:36 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
536 PM EDT Sat Jun 14 2025
VAZ093-096-142215-
Isle of Wight VA-Suffolk VA-
536 PM EDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ISLE OF WIGHT AND THE
NORTHERN CITY OF SUFFOLK THROUGH 615 PM EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm over
Windsor, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Windsor and Suffolk around 540 PM EDT.
Kings Fork around 545 PM EDT.
Other locations impacted by this storm include Hobson, Collosse,
Wilroy, Longview, Kilby, Walters, Wills Corner, Boaz, Magnolia, and
Chuckatuck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3670 7686 3681 7687 3685 7685 3691 7650
3681 7646 3669 7647
TIME...MOT...LOC 2136Z 262DEG 19KT 3677 7677
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ButnerSpecial weather statement, Jun 14, 4:39 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Wakefield VA
539 PM EDT Sat Jun 14 2025
VAZ095-098-524-525-142230-
Hampton/Poquoson VA-Norfolk/Portsmouth VA-Newport News VA-
Virginia Beach VA-
539 PM EDT Sat Jun 14 2025
...STRONG THUNDERSTORMS WILL IMPACT ...THE CITY OF NORFOLK...THE
NORTHERN CITY OF PORTSMOUTH...THE NORTHERN CITY OF VIRGINIA BEACH...
THE CITY OF HAMPTON AND THE SOUTHERN CITY OF NEWPORT NEWS THROUGH 630
PM EDT...
At 539 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crittenden to Norfolk International to 8
miles northeast of Princess Anne. Movement was northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
Strong thunderstorms will be near...
Virginia Beach, Newport News, Virginia Wesleyan University, Old
Dominion University, Ocean View, Norfolk, Portsmouth, Norfolk NAS,
Ghent, and Norview around 545 PM EDT.
Hampton around 550 PM EDT.
Fort Monroe around 605 PM EDT.
Hampton University around 610 PM EDT.
Other locations impacted by these storms include Rudee Heights,
Phoebus, Princess Anne Plaza, Oceana NAS, Macons Corner, Raleigh
Terrace, Bayside, Oceana, Wards Corner, and North Virginia Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3675 7592 3681 7622 3684 7623 3682 7626
3685 7639 3687 7642 3690 7641 3691 7644
3692 7643 3693 7644 3698 7646 3702 7643
3706 7636 3705 7636 3707 7634 3707 7623
3699 7624 3696 7595 3678 7589
TIME...MOT...LOC 2139Z 211DEG 7KT 3692 7645 3688 7621 3684 7596
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ButnerSpecial weather statement, Jun 14, 5:11 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
611 PM EDT Sat Jun 14 2025
VAZ079-080-087-088-092-142300-
Dinwiddie VA-Sussex VA-Southampton VA-Brunswick VA-Greensville VA-
611 PM EDT Sat Jun 14 2025
...STRONG THUNDERSTORMS WILL IMPACT GREENSVILLE...SOUTHWESTERN
SOUTHAMPTON...SOUTHWESTERN SUSSEX...SOUTHEASTERN DINWIDDIE AND EAST
CENTRAL BRUNSWICK COUNTIES AND THE CITY OF EMPORIA THROUGH 700 PM
EDT...
At 611 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Stony Creek to near
Radium. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
Strong thunderstorms will be near...
Purdy, Jarratt, and Radium around 615 PM EDT.
Emporia and Stony Creek around 620 PM EDT.
Sussex and Green Plain around 635 PM EDT.
Claresville around 645 PM EDT.
Other locations impacted by these storms include Adams Grove,
Grizzard, Bufford Crossroads, Lanes Corner, Booker, Yale, Pleasant
Shade, Lumberton, Bryants Corner, and Emporia Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3693 7713 3655 7731 3670 7782 3697 7764
TIME...MOT...LOC 2211Z 280DEG 21KT 3691 7750 3670 7772
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NBSpecial weather statement, Jun 14, 5:22 PM EST, 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
622 PM EDT Sat Jun 14 2025
VAZ081-082-514-516-142300-
Charles City VA-Prince George VA-Eastern Henrico VA-
Eastern Chesterfield (Including Col. Heights) VA-
622 PM EDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHESTERFIELD...WEST
CENTRAL CHARLES CITY...NORTHWESTERN PRINCE GEORGE AND SOUTHEASTERN
HENRICO COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY OF
HOPEWELL AND THE NORTHEASTERN CITY OF PETERSBURG THROUGH 700 PM
EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm over
Colonial Heights, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Petersburg, Colonial Heights, Chester, Fort Gregg-Adams, and
Ettrick around 625 PM EDT.
Hopewell around 630 PM EDT.
Other locations impacted by this storm include Barnetts, Jordan Point
Country Club, Meadowville, Wayside, Birchett Estate, and Petersburg
National Battlefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3740 7715 3720 7712 3722 7737 3724 7743
3728 7749 3737 7750
TIME...MOT...LOC 2221Z 261DEG 12KT 3727 7743
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ButnerLocal storm report, Jun 14, 5:23 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
623 PM EDT Sat Jun 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Marine Tstm Wind 1 WNW Phoebus 37.03N 76.34W
06/14/2025 M45 MPH City of Hampton VA Mesonet
A wind gust of 45 mph, or 39 kts, was
measured by a mesonet at Harbour Centre.
&&
NB